Depression

Updated 18 September 2014

Will antidepressants affect my libido?

Many people who take antidepressants report that their libido, or sex drive, becomes much lower than it used to be.

0
Many people who take antidepressants report that their libido, or sex drive, becomes much lower than it used to be. But, when people are depressed, their sex drive can also be low or non-existent anyway.

But which types of antidepressants can have this effect on you? And should this stop you from taking antidepressants? Or should you change the type you are taking?

If you feel that you still have a question that has not been answered, post your own question to our sexologist on our sexology forum or to Cybershrink.

 

Read Health24’s Comments Policy

Comment on this story
0 comments
Add your comment
Comment 0 characters remaining

Ask the Expert

Depression expert

Michael Simpson has been a senior psychiatric academic, researcher, and Professor in several countries, having worked at London University in the UK; McMaster University in Canada; Temple University in Philadelphia, USA.; and the University of Natal in South Africa.

Still have a question?

Get free advice from our panel of experts

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

* You must accept our condition

Forum Rules